Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 93, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 20, 2000, 3:21 AM CDT for Cole County, Osage County, Missouri. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 2000, 3:21 AM CDT (08:21 UTC)
- Expired
- Apr 20, 2000, 4:15 AM CDT
- In force
- 54 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
Counties Cole County, MO, Osage County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 3:45 AM CDT | Thunderstorm Wind 55 E | Centertown, MO | The County Sheriff reported trees down blocking roads in Centertown. |
| Apr 20, 3:46 AM CDT | Thunderstorm Wind 55 E | Westphalia, MO | The Sheriff Department reported trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 10:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1428 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 200821 SVRSTL MOC051-151-200915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 321 AM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLE COUNTY IN CENTRAL MISSOURI OSAGE COUNTY IN CENTRAL MISSOURI * UNTIL 415 AM CDT * AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 25 MILES SOUTHWEST OF JEFFERSON CITY TO 40 MILES SOUTH OF JEFFERSON CITY... MOVING NORTHEAST AT 60 MPH. * LOCATIONS THAT WILL BE AFFECTED... JEFFERSON CITY ST THOMAS FREEBURG LINN THIS STORM HAS A HISTORY OF DAMAGING WINDS. MOVE QUICKLY TO A STURDY BUILDING AND STAY AWAY FROM DOORS AND WINDOWS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. MB/VA <
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:15 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 20, 2:15 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 215 AM CDT THU APR 20 2000 JET COUPLING FCST BY ETA AT 12Z TODAY WITH 90 KT H3 JET OVR N TX AND 100 KT JET OVR SE CANADA. TREEMENDOUS DVRGC FCST ACRS E MO WITH BULLSEYE OVR NRN IL. AREA SLIDES OFF TO THE E BY NOON. 3 MODELS ARE FAIRLY SMLR AT 500 AT NOON WITH CLOSED LOW OVR N CNTRL MO WITH ETA FCSTG 150 M 12 HR HFC OVR NE OZARKS. IMPRESSIVE SYNOPTIC SCALE FRCG FCST ACRS AREA THIS MRNG ACRS AREA AS SYSTM ROLLS ACROSS. MSAS DATA PST SVRL HRS INDICATES SFC MSTR CNVGC INCRG ACRS N AND CNTRL MO WITH LI'S IN -2 TO -4 RANGE ACRS FCST AREA. RDR LOOP SHOWS LN OF STRNG TO SVR TSTMS ROLLG ACRS WRN MO ATTM WITH CELL ACRS CNTRL MO WKNG. ETA FCSTS AXIS OF BEST INSTABILITY AT 12Z FM NE MO INTO THE S CNTRL PTN. WOULD EXPCT TSTMS TO KEEP ROLLG ALG THE RMNDR OF TNGT. BY 18Z, BEST INSTABILTY FCST ACRS IL WITH HUGE AREA OF -6 LI'S. WITH SGNFNT PVA AND CAA DURG THE DAY, FWC WIND FCST LOOKS RNSBL. .STL...NONE
In the hours before
Local storm report, Apr 19, 9:40 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
940 PM CDT WED APR 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM FULTON MO .88 INCH HAIL
04/19/00 CALLAWAY FROM COUNTY SHERIFF OFFICE
0610 PM MARTHASVILLE MO 60 MPH TSTM GUST
04/19/00 WARREN STORM SPOTTER REPORTED
ROOF SHINGLES BLOWN OFF
HOME.
0616 PM WASHINGTON MO 1.75 INCH HAIL
04/19/00 FRANKLIN FROM A STORM SPOTTER
0638 PM HARVESTER MO .75 INCH HAIL
04/19/00 ST CHARLES FROM OFF DUTY NWS
PERSONNELThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:00 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 35 min |
| Apr 19, 8:01 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 34 min |
| Apr 19, 8:31 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 19 min |
| Apr 19, 8:57 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 33 min |
| Apr 20, 3:38 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 52 min |
| Apr 20, 3:50 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 65 min |
| Apr 20, 3:53 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 47 min |
| Apr 20, 4:02 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 63 min |
| Apr 20, 4:02 AM CDT | Severe Thunderstorm Warning | LSX | Washington | 63 min |
| Apr 20, 4:16 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 64 min |
| Apr 20, 4:20 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 50 min |
| Apr 20, 4:20 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.